MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TLS TECH 5F MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK TLS TECH 5F MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
Bd medical services received the following via phone call: doctor states he just placed a powerpicc in a patient.Doctor states he trimmed the catheter while the wire was still in.When he removed the wire, it was still 50cm in length so no wire was left in the patient however it appears some of a coating was shaved off and is inside the catheter in the patient.Doctor is asking for the material of the coating or if we know how floppy it is to know if he would be able to remove it with a snare.Bd medical services responded "informed doctor the powerpicc kit contains a flexura nitinol guidewire.The material is nitinol and is not coated.Informed doctor unsure what "coating" would have came off or if the wire itself was shaved off.Informed doctor we have no information regarding a potential shaving of the guidewire in a patient and removing it or if he should replace the entire catheter.How to proceed is a clinical decision.Additional information 3/19 during follow up phone call with customer: ¿"fixed the problem: 2 comments has stifler wiring.Forgot to pull the wire back before cutting, cutting the outer sheath off of it.The wire too short to act as lead wire.Advanced stifller wire to insert catheter and caught distal end of end and sheath broke off.Surgeon removed the end of the sheath." catheter was flushed prior to removing the stylet.No adverse effects to the patient.

Brand Name
POWERPICC CATHETER WITH SHERLOCK TLS TECH 5F MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16644335
Report Number3006260740-2023-01055
Device Sequence Number6061087
Product Code LJS
UDI-Device Identifier00801741035692
UDI-Public(01)00801741035692
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K063240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number9275108D
Device Lot NumberREGW2251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown